Alert archive / Ohio / Flood Watches in 2011
Flood Watch 4, NWS Wilmington, OH
NWS Wilmington, OH issued this flood watch at Mar 8, 2011, 3:58 PM EST for 10 counties in Ohio; Lewis County, Mason County, Kentucky. It took effect at Mar 9, 2011, 7:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 3:58 PM EST (20:58 UTC)
- In effect from
- Mar 9, 2011, 7:00 AM EST
- Expired
- Mar 10, 2011, 4:01 PM EST
- In force
- 33 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flood watch went out at Mar 8, 12:57 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 8, 12:57 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1257 PM EST TUE MAR 8 2011 .SYNOPSIS... HIGH PRESSURE WILL MOVE EAST OF THE REGION TONIGHT. LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS...AND MOVE NORTHEAST INTO THE GREAT LAKES REGION ON WEDNESDAY. THIS WEATHER SYSTEM WILL BRING RAIN TO THE OHIO VALLEY ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SOME MIXING WITH SNOW ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CLOUDS CONTINUED TO THIN THROUGH THE MORNING LEAVING MAINLY SUNNY SKIES. MID AND HIGH CLOUDS UPSTREAM WILL SPREAD IN LATER IN THE DAY. BUMPED HIGHS UP SLIGHTLY BASED ON GREATER INSOLATION. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... ATTENTION WILL SHIFT TO THE DEVELOPING STORM CURRENTLY TAKING SHAPE OVER THE SOUTHERN PLAINS. AN ENERGETIC SHORTWAVE / 500MB CLOSED LOW WILL WRAP UP NORTHEASTWARD INTO THE GREAT LAKES...AS A SURFACE LOW CROSSES FROM CHICAGO TO NORTHERN MICHIGAN. DURING THE OVERNIGHT HOURS ON TUESDAY NIGHT...THE ATMOSPHERE WILL MOISTEN CONSIDERABLY...AND ISENTROPIC LIFT WILL LEAD TO ONSET OF PRECIPITATION. TRENDED SLIGHTLY FASTER WITH THE ONSET...AS THIS KIND OF STRONG FORCING HAS BEEN KNOWN TO GET THROUGH A DRY LAYER QUICKER THAN AN EXPLICIT MODEL QPF FORECAST MIGHT INDICATE...AND THIS APPEARS TO BE ONE OF THOSE SITUATIONS. MOISTURE WILL CONTINUE TO STREAM INTO THE AREA ON WEDNESDAY MORNING...WITH THE HEAVIEST PRECIPITATION EXPECTED TO FALL THROUGH EARLY AFTERNOON. THE CONVERGENCE SIGNAL AT 850 MB IS FAIRLY STRONG...WITH AN AIRMASS THAT IS CERTAINLY WELL ABOVE CLIMATOLOGY IN TERMS OF MOISTURE CONTENT. OVER ABOUT A 12 HOUR PERIOD...THE GENERAL MODEL CONSENSUS IS FOR ABOUT 0.75" IN THE NORTHWEST CWA AND 1.25" IN THE SOUTHEAST. IN THE SOUTH...IT COULD NOT BE RULED OUT THAT SOME SMALL-SCALE FEATURES MIGHT ENHANCE RAINFALL TOTALS A BIT HIGHER (THE 06Z NAM SHOWS ONE SUCH VERY NARROW AREA OF UP TO AROUND 2.00"). AT THIS TIME IT SEEMS MOST PRUDENT TO EXPECT THIS SORT OF SITUATION TO BE ISOLATED IN NATURE. GROUND CONDITIONS REMAIN SOMEWHAT MOIST...BUT NOT AS BAD AS A DAY OR TWO AGO. MOST OF THE TRIBUTARY RIVERS HAVE BEEN ON A DOWNWARD TREND. IN ADDITION...THE HEAVIEST RAINFALL IS EXPECTED TO FALL IN THE SOUTHEAST PORTION OF THE CWA...WHICH HAD THE LEAST IMPACT FROM THE WEATHER SYSTEM A FEW DAYS AGO. AFTER CONSIDERING THESE FACTORS AND COLLABORATING WITH SURROUNDING OFFICES...OPTED NOT TO ISSUE A FLOOD WATCH. IT SEEMS UNLIKELY THAT THE EXPECTED RAINFALL AMOUNTS WILL RESULT IN A WIDESPREAD AREAL FLOODING THREAT FROM THIS WEATHER SYSTEM. HAVE COMMUNICATED THIS AND THE EXPECTED IMPACTS IN THE HWO...WHICH REMAINS SOMEWHAT STRONGLY WORDED. THE BOUNDARY LAYER WILL NOT BE WARM ENOUGH FOR ANY SORT OF NOTEWORTHY SURFACE BASED DESTABILIZATION TO OCCUR. IT IS A SLIGHTLY DIFFERENT STORY ALOFT...AND THIS FORECAST WILL ERR ON THE SIDE OF THE ELEVATED INSTABILITY BEING A BIT UNDERDONE...ESPECIALLY GIVEN THE GENERALLY IMPRESSIVE DYNAMICS OF THIS WEATHER SYSTEM. SO...HAVE KEPT A SLIGHT CHANCE OF THUNDER IN THE FORECAST FOR WHERE THE WARM SECTOR MOVES OVER THE REGION (WEDNESDAY LATE AFTERNOON INTO EARLY EVENING). THE COOLING BEHIND THE COLD FRONT WILL BE PRETTY QUICK...BUT WILL NOT DROP THE CWA TO THE FREEZING MARK. TEMPERATURES ON THURSDAY WILL SUPPORT SOME MIXING OVER TO SNOW AS ADDITIONAL PRECIPITATION MOVES INTO THE REGION BEHIND A PARTIAL DRY SLOT...BUT THE SOUTHERN HALF OF THE CWA SHOULD REMAIN PREDOMINANTLY RAIN. THIS ACTIVITY LINES UP WELL WITH A SECONDARY TROUGH AXIS ROTATING THROUGH THE GREAT LAKES AND OHIO VALLEY...BUT IT SEEMS UNLIKELY THAT FORCING WILL BE STRONG ENOUGH TO PRODUCE SIGNIFICANT PRECIPITATION AMOUNTS. WHERE SNOW IS ABLE TO MIX IN...THE RELATIVELY WARM TEMPS AND LIGHT PRECIP INTENSITY WILL LEAD TO GENERALLY NEGLIGIBLE ACCUMULATIONS. MODEL TEMPS WERE IN FAIRLY GOOD AGREEMENT FOR THESE NEXT COUPLE OF DAYS...EVEN WITH THE COLD FRONTAL PASSAGE. HAVE NOT GONE FAR FROM THESE VALUES...BUT DID USE NON-DIURNAL TEMPERATURE TRENDS TO ACCOUNT FOR THE CHANGES WEDNESDAY NIGHT INTO THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... FCST BEGINS WITH CAA BEHIND GREAT LAKES LOW AND FRONTAL PASSAGE. GFS QUICKER WHILE ECMWF DEVELOPS WAVE WHICH SLOWS FRONT JUST TO OUR EAST. STILL SHOULD BE LOOKING AT COLD/CLOUDY DAY ON THURSDAY WITH LIGHT MIX OF RAIN AND SNOW WITH TEMPERATURE STEADY OR NOT RISING VERY MUCH. HAVE CONTINUED TREND OF CUTTING GUIDANCE SIMILAR TO WHAT WE SAW YESTERDAY. SOME MODERATION FOR FRIDAY BUT STILL COOL. WEAK FEATURE/FRONT PUSHING THROUGH FRIDAY NIGHT/SATURDAY SHOULD SEE SCATTERED LIGHT RAIN WITH THIS. TEMPS AGAIN STAYING COOL WITH SOME CAA FOR SATURDAY AND SUNDAY. SOME WARM UP FOR FIRST OF THE WEEK AHEAD OF NEXT SYSTEM BY MONDAY OR MONDAY NIGHT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE FIRST HALF OF THE TAF PERIOD. EXPECT CLOUDS TO THICKEN AND LOWER WITH TIME WITH RAIN SPREADING IN TOWARDS 06Z. APPEARS THAT IT WILL TAKE SOME TIME BEFORE PRECIPITATION CAUSES A DROP IN VISIBILITY AND CEILING. EVENTUALLY EXPECT CLOUDS TO LOWER TO IFR. OUTLOOK...IFR CEILINGS AND MVFR VISIBILITIES WILL LIKELY CONTINUE INTO THURSDAY MORNING. MVFR CEILINGS LIKELY THURSDAY AFTERNOON INTO FRIDAY MORNING AND THEN AGAIN SATURDAY NIGHT AND SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM... SHORT TERM...HATZOS LONG TERM...PADGETT AVIATION...
Hazardous weather outlook, Mar 8, 3:38 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 338 AM EST TUE MAR 8 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 338 AM EST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN IS EXPECTED TO IMPACT THE REGION FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. AT THIS TIME...STORM TOTAL RAINFALL FORECASTS ARE NOT AS HIGH AS THEY WERE WITH PREVIOUS WEATHER SYSTEMS. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 0.75 TO 1.25 INCHES...WITH ISOLATED READINGS OF UP TO 1.50 INCHES IN FAR SOUTHERN OHIO AND NORTHEASTERN KENTUCKY. WHILE WIDESPREAD FLOODING IS NOT BEING FORECAST...SOME IMPACTS TO LOW LYING OR FLOOD PRONE AREAS CAN BE EXPECTED. THIS RAINFALL MAY AGAIN LEAD TO RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
In the hours before
Special weather statement, Mar 8, 10:07 AM EST, 5 hours 51 minutes before
TEST...SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE WILMINGTON OH 1007 AM EST TUE MAR 8 2011 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... KYZ089>100-081522- GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-GALLATIN KY-BRACKEN KY-MASON KY-CARROLL KY-OWEN KY-LEWIS KY-ROBERTSON KY- 1007 AM EST TUE MAR 8 2011 ...THIS IS A TEST STATEMENT FOR THE STATEWIDE KENTUCKY TORNADO DRILL... REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS TIME. REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF POSSIBLE. AGAIN...THIS IS A TEST MESSAGE AS A PART OF THE KENTUCKY STATEWIDE TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A TEST MESSAGE ONLY.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:03 PM EST | River Flood Warning | ILN | Adams, Scioto | 8 days |
| Mar 8, 12:03 PM EST | River Flood Warning | ILN | Adams, Brown | 8 days |
| Mar 8, 3:40 PM EST | River Flood Warning | ILN | Clermont | 8 days |
| Mar 8, 3:40 PM EST | River Flood Warning | ILN | Clermont, Hamilton | 9 days |
Nearby
Flood Watches in Ohio, 2011Flood Watches in Kentucky, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.